Jump to content
Sign in to follow this  
PopHoody

For Guys; Will Cymbalta Libido Symptoms Go Away?

Recommended Posts

Hi guys,

For the men here; how did you find the libido/sex drive side effects of Cymbalta? Did it get better during treatment or did it continue throughout?

I've started recently and the idea of sex is suddenly unappealing. It makes me feel inhuman. I know this is a common effect and I can live with it if it's temporary. But if it never goes away while on treatment I think I'll stop.

Any anecdotes appreciated.

Thanks.

Share this post


Link to post
Share on other sites

I have little to no sex drive. I am on 60mg a day for just over a year. I have been and off several AD and either my libidos went or I could not climax on them. With this I have no drive and difficult to reach an organs if I can at all and when I do there is no pleasure. I hate it.

Share this post


Link to post
Share on other sites

I guess you should talk to your doctor then about changing meds. All medications react everyone differently. I remember celexa used to **** my sex drive, but cymbalta has not bothered it. Sorry. Unless he can add something that helps with your sex drive?

Share this post


Link to post
Share on other sites

I was on Cymbalta for at least 4 years.  Finally I decided I wanted to be off the stuff and managed to do it with the guidance of my doctor.  I never thought Cymbalta made a huge difference on the whole sexual aspect of my life.  Sure, it slowed down the ability to climax but it did not eliminate the ability.  After being off the drug for almost 5 months I now realize it did actually decrease my desire and ability for sexual enjoyment.  It's subtle which is a good thing because if you need Cymbalta you don't need to know it's muting you sex life.  So far I'm doing fine, a few more tears but way better and more frequent orgasms.  

Share this post


Link to post
Share on other sites

With Cymbalta my sex drive is near zero though it was like that before I started so go figure. 

Hey,

 

you should probably talk to your doctor about it.  My sex drive was pretty good until I had to take celexa at one point, and I didn't even want to be touched my boyyfriend. So I have been on cymbalta for a few years ago, but it has not affected my sex drive. Ask him about other options, or perhaps you can add something to help you?

Share this post


Link to post
Share on other sites

Cymbalta has practically killed my sex drive compared to what i was before.  I have been on a few anti-depressants over the years but have been on Cymbalta for the longest which I think I'm on my third year.  I was willing to cope with the decreased sex drive so that I would feel better mentally.  I also take 120mg a day so I'm sure the dosage your taking has something to do with whether or not it affects your sex drive.  The anti depressants I have taken have all decreased or practically eliminated my sex drive. :P

Share this post


Link to post
Share on other sites

For me it has decreased mine and made climaxing difficult. Other drigs were worse but this one impacts me as well. This makes things stressful with my partner at times. I feel less a man cause of it.

Share this post


Link to post
Share on other sites

For me it has decreased mine and made climaxing difficult. Other drigs were worse but this one impacts me as well. This makes things stressful with my partner at times. I feel less a man cause of it.

I understand what your saying about "feeling less a man" but don't let that get you down.  You ought to have your partner do a little research so that she understands that it's the drug that does it.  I know some women get self-conscious and think that they're doing something wrong or aren't good enough.  If they haven't been there, then they don't know (referring to ADs and depression).  I think it's important for your significant other to know about your depression and medication side effects so they can be more prepared and hopefully not cause as much tension in the relationship.  That's what I've done and my fiancee is completely understanding with what I have going on.

Share this post


Link to post
Share on other sites

I am a hetrosexual male individual. I am taking 30mg of duloxetine each evening for anxiety and have been on it for over a year now. I also take dexamfetamine for ADHD, but what I find with the duloxetine (Cymbalta) is that I have very little desire to pursue women romantically. I can find women who I find attractive but I always feel extremely low motivation to pursue them romantically. Its like I don't want to fall in love (but I do!!! .... i think?)
My libido is very low most of the time. I can obtain an errection but requires constant maintenance. Orgasms don't last very long either. 

Since I have been on Cymbalta, we have had two or three deaths in the family, I have never really felt sorrow, grief or the thought of missing them. I am generally very happy person but desire for physical contact with the opposite sex is there but I am extremely desensitised to it. 

The cymbalta treats my anxiety disorder which caused me trouble all of my life but in particular when my body was on methylphenidate for ADHD. Now that I am taking dexamfetamine which is a stimulant to treat my ADHD, if I didn't have cymbalta, the anxiety disorder would be exacerbated as a result of ADHD treatment. I have my next appointment with Psychiatrist in February 2016 so I will talk to him about it. Does anyone have any ideas? Anyone recommend a different anti-depressent?

Share this post


Link to post
Share on other sites

There are medicines that can be used in addition to antidepressants when they cause SSRI/SNRI-induced sexual dysfunction.

  • Cyproheptadine (Periactin) (an antihistamine with antiserotonergic properties)
  • Buspirone (BuSpar) (an anxiolytic agent)
  • Nefazodone (Serzone) and trazodone (Desyrel) (SARI antidepressants)
  • Mirtazapine (Remeron) (NaSSA)
  • Amantadine (Symmetrel) (a dopaminergic drug which used to be used for treatment of influenza, now used for treatment of Parkinson's disease)
  • Buproprion (Wellbutrin/Zyban) (NDRI antidepressant)
  • Stimulants (such as methylphenidate (Ritalin), dextroamphetamine (Dexedrine), mixed amphetamine salts (Adderall)... although it'd be difficult to get a doctor/pdoc to prescribe a stimulant for this indication I'm sure...)
  • Yohimbine (available with or without a prescription, α2-adrenergic antagonist)
  • PDE5 inhibitors like sildenafil (Viagra) or tadalafil (Cialis)

Hope this helps.

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...